Idaho, 2007Wildfire in Idaho, June 17 to 21, 2007
June 17 to 21, 2007 · NWS PIH · 1 event in 1 county or zone
The Howard wildfire begain on June 17th in the hills just to the southwest of the city of Pocatello. The 1,650 acre grass and brush fire was considered contained on June 21st.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Howard wildfire begain on June 17th in the hills just to the southwest of the city of Pocatello. The 1,650 acre grass and brush fire was considered contained on June 21st. No buildings or sturctures were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 17, 2:38 AM MST, 9 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 2:38 AM MST, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MDT SUN JUN 17 2007
.SHORT TERM...TODAY THROUGH MON NIGHT. WV SHOWS ACTIVE PACIFIC
SYSTEM DRIFTING EAST THROUGH IDAHO PANHANDLE INTO MONTANA. IR SAT
IMAGERY SHOWS LITTLE IN THE WAY OF CLOUD COVER ACROSS FCST AREA WITH
AC BAND ACROSS SOUTHEAST CORNER AND A LITTLE MORE ACROSS LEMHI. WITH
CLEAR SKIES UPSTREAM UNDER DRY SLOT...EXPECT WINDS TO CONTINUE TO
STRENGTHEN BEHIND COLD FRONT THAT HAS PASSED THROUGH MUCH OF FCST
AREA. BEST WINDS APPEAR TO BE THIS MORNING PER NUMERICAL GUIDANCE.
HOWEVER...MODELS INDICATE SFC PRESSURE GRADIENT REMAINS TIGHT
THROUGH THE DAY DESPITE LOSS OF 700MB SUPPORT. WIND ADVISORY REMAINS
IN EFFECT AND WILL LET DAY SHIFT CANCEL OR CONTINUE AS NEEDED. UPPER
RIDGE BUILDS INTO REGION OVERNIGHT AND INTO MONDAY WITH NO
PRECIPITATION EXPECTED THROUGH THE REMAINDER OF THE SHORT TERM.
TEMPS TODAY SOME 15 DEGREES BELOW YESTERDAYS HIGHS...BUT WARM
SLIGHTLY INTO MONDAY. DMH
.LONG TERM...TUESDAY THROUGH SATURDAY...STILL ON TRACK FOR WARM
AND MOSTLY DRY WEATHER AS RIDGE CONTINUES TO RESIDE OVER THE
WESTERN STATES. MADE MINOR CHANGES FOR MIDWEEK AS SOME INDICATION
OF WEAK ENERGY AND MID LEVEL MOISTURE WORKING THROUGH THE AREA.
THIS WOULD MAINLY AFFECT CENTRAL MTNS. A SLIGHT INCREASE IN CLOUD
COVER IS EXPECTED ALONG WITH AN ISOLATED DRY STORM FOR THAT TIME
PERIOD. KEYES
&&
.FIRE WEATHER...WINDS TODAY WILL BE RATHER STRONG...PARTICULARLY
THROUGH THE SNAKE RIVER VALLEY AND ACROSS RIDGETOP. A STRONG BUT DRY
PACIFIC LOW WILL PUSH ACROSS THE EAST IDAHO FIRE DISTRICT TODAY. THE
COLD FRONT HAS ALREADY PASSED THROUGH MUCH OF THE DISTRICT...AND
TEMPERATURES WILL BE SIGNIFICANTLY COOLER TODAY. SINCE THE SYSTEM
WAS DRY...ONLY SLIGHT MODERATION IN HUMIDITIES IS EXPECTED.
HOWEVER...THE HUMIDITIES WILL BE HIGH ENOUGH TO KEEP CONDITIONS FROM
REACHING CRITICAL THRESHOLDS DESPITE THE STRONG WINDS. GRADUALLY
WARMING CONDITIONS ARE FORECAST THROUGH THE REST OF THE WEEK. DMH
&&
.AVIATION...WIDESPREAD VFR CONDITIONS ARE FORECAST FOR MUCH OF THE
REGION. EXCEPTIONS WOULD INCLUDE THE MOUNTAIN PORTION OF TWB RTE 340
FROM KIDA TO KSMN AND MOST OF TWB RTE 344 FROM KPHI TO KRKS...WHERE
ISOLATED SHOWERS AND THUNDERSTORMS EARLY IN THE DAY MAY PRODUCE VERY
LOCALIZED MVFR CONDITIONS. WINDY CONDITIONS WILL AFFECT THE SNAKE
RIVER VALLEY WITH WIDESPREAD WINDS AROUND 30 MPH TODAY. DMH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR IDZ017-020-021.
&&
Hazardous weather outlook, Jun 17, 4:35 AM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
535 AM MDT SUN JUN 17 2007
IDZ017>025-031-032-181145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
535 AM MDT SUN JUN 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL CONTINUE TO INCREASE IN THE WAKE OF A STRONG FRONT.
SPEEDS WILL REACH 25 TO 35 MPH SUSTAINED WITH 40 TO 50 MPH GUSTS
ESPECIALLY ALONG AND WEST OF THE SNAKE RIVER. A WIND ADVISORY HAS
BEEN ISSUED FOR MID MORNING TO EARLY EVENING FOR THE SNAKE RIVER
PLAIN AND EASTERN MAGIC VALLEY. WINDS SHOULD DIE DOWN BY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WESTERN
STATES...KEEPING EASTERN IDAHO WITH WARM AND DRY CONDITIONS.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lower Snake River Plain
- When
- June 17, 12:00 PM MST to June 21, 12:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
The Howard wildfire just to the southwest of the city of Pocatello began on June 17th and was contained on June 21st. The fire burned 1,650 acres of grass and brush in the hills just west of the city. No structures were damaged by the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Texas, June 17, 20071 death · $1.0 million · 57 kt wind · 2 events
- Flood in North Dakota, June 17 to 21, 2007$3.4 million · 1 event
- Hail and Damaging Winds in North Dakota, June 17, 2007$789,000 · 3.5 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 17, 2007$55,000 · 50 kt wind · 6 events
- Damaging Winds in Indiana, June 17, 2007$55,000 · 60 kt wind · 3 events
- Tornado and Damaging Winds in Minnesota, June 17 to 18, 2007EF0 · 36 events
- Tornado and Flash Flooding in North Dakota, June 17 to 18, 2007EF0 · 33 events
- Hail in Montana, June 17, 20071.75 in hail · 32 events
- Tornadoes and Flash Flooding in South Dakota, June 17 to 18, 2007EF0 · 16 events
- Damaging Wind in Indiana, June 17, 2007$18,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 17, 2007$16,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wisconsin, June 17, 20071.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42609.